Hi, G Mc! There may not be such a thing. "Weight neutral" antidepressants are called that because they can cause weight loss in some individuals, but they can also cause weight gain in others. In other words, it's a toss up which effect they will have on you... if they have any at all which most antidepressants don't. The three most "weight neutral" antidepressants are considered to be Prozac, Wellbutrin, and Trintellix, but Wellbutrin has not been studied extensively for anxiety and is not considered particularly effective. Cymbalta has also reportedly caused decreased appetite in some individuals but only gets a moderate rating for anxiety in user reviews.
Wish I could give you the best possibility, but as you well know every medication will have different effects on every individual patient.
Regards and good luck! WC
To add to WCV’s excellent answer, SNRIs are more likely to be weight neutral than SSRIs. For me, Effexor XR (similar chemical makeup to Cymbalta) has been truly weight neutral. I have not lost or gained weight on it. Of course, as was mentioned, it varies from person to person. I will say, Lexapro, Paxil, and Amitriptyline seem to be heavy on weight gain reviews. I see a lot of reviews in particular for Lexapro that mention the person wanting to get off of it due to weight gain. Sounds like you are definitely on the right road by taking Trintellix! I’d love to hear how it works for you! Best of luck!
Wow, so great to find a good Dr. Mine is so resistant to any anti anxiety meds. I have to fight to get enough Ativan so I can take one a day. I have tried many antidepressants and keep ending up back on Effexor. Find it weight neutral for me. I also struggle with my weight. Now struggling to cut back on my alcohol intake. Which feeds both my anxiety and adds to my weight. Please keep us posted on how you do on the trintellix!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Sep 2017 • 2 answers
Posted 22 Apr 2018 • 2 answers
Posted 13 Jul 2018 • 1 answer
Posted 23 Aug 2018 • 3 answers
Posted 8 days ago • 3 answers